Chrome 2001
.
Aetna Intelihealth InteliHealth Aetna Intelihealth Aetna Intelihealth
 
.
. .
.
Chrome 2001
Chrome 2001
InteliHealth
Ask the Doc
4464
Ask the Doc
Ask The Expert
Harvard Medical School
Image of a cadeusus
. .
General Medical Questions
.
Question : My 71-year-old father began taking Coumadin after a pulmonary embolism a few years ago. Not too long after, he began having more confusion.
.
.
.
The Trusted Source
.
.
Howard LeWine, M.D.

Howard LeWine, M.D., is chief editor of Internet Publishing, Harvard Health Publications. He is a clinical instructor of medicine at Harvard Medical School and Brigham and Women's Hospital. Dr. LeWine has been a primary care internist and teacher of internal medicine since 1978.

.
.
March 29, 2012
.

A:

It’s unlikely that the Coumadin (warfarin) is causing the confusion. But I like your idea that one or more of his medicines may be contributing to his symptoms.

My own approach is to stop as many medicines as possible when an older person becomes more confused. But you can’t stop some medicines that he absolutely needs. It would be too dangerous or raise the risk of making other symptoms worse.

In your father’s case, it’s an easy choice to stay on Coumadin. He’s had a life-threatening condition that requires a blood thinner. And Coumadin isn’t usually associated with confusion.

I suggest reviewing all his medicines with his primary care doctor during the next office visit.

.

 

4581, 8466, 8468, 8469, 8481,
coumadin
8469

.
.
InteliHealth
.
Ask A Question
.
.
InteliHealth
Do You Have A Question?
.
. . .
.
Ask The Expert Archives
Topics
.
InteliHealth
.
InteliHealth

    Print Printer-friendly format    
   
dmtatd
dmtATD
dmtatd
126747
InteliHealth
1998-05-15
f
InteliHealth
NULL
411, 4464, 4581, 4582, 7991, 7992, 7995, 7996, 7997, 8122, 8438, 8463, 8464, 8465, 8466, 8467, 8468, 8469, 8470, 8471, 8472, 8473, 8474, 8475, 8476, 8477, 8479, 8480, 8481, 8482, 8483, 8484, 8486, 8487, 8488, 8489, 8490, 8760, 14219, 20807, 21346, 21349, 21351, 23926, 23938, 24017, 24025, 24075, 24151, 24510, 24519, 24549, 24869, 24878, 25107, 25518, 25646, 25968, 29367, 29516, 29595, 48666, 48812, 59367,
4581
.
.  
This website is certified by Health On the Net Foundation. Click to verify.
.